Alert archive / Georgia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 26, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 10, 2021, 2:13 PM EDT for Clinch County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2021, 2:13 PM EDT (18:13 UTC)
- Expired
- Apr 10, 2021, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clinch County, GA
The radar
The Moody AFB radar (KVAX), 25 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 2:42 PM EDT | HAIL 0.25 | 2 S Du Pont, GA | PEA SIZED HAIL REPORTED NEAR DU PONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WUUS52 KJAX 101813
SVRJAX
GAC065-101900-
/O.NEW.KJAX.SV.W.0026.210410T1813Z-210410T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
213 PM EDT Sat Apr 10 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Clinch County in southeastern Georgia...
* Until 300 PM EDT.
* At 213 PM EDT, a severe thunderstorm was located near Lakeland,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Homerville and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3112 8297 3119 8288 3118 8280 3098 8261
3088 8297
TIME...MOT...LOC 1813Z 239DEG 32KT 3097 8303
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KB2 follow-up statements
027
WWUS52 KJAX 101849
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
249 PM EDT Sat Apr 10 2021
GAC065-101900-
/O.CON.KJAX.SV.W.0026.000000T0000Z-210410T1900Z/
Clinch GA-
249 PM EDT Sat Apr 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN CLINCH COUNTY...
At 249 PM EDT, a severe thunderstorm was located over Cogdell, or
near Argyle, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Homerville and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3119 8288 3118 8280 3098 8261 3092 8283
3103 8289
TIME...MOT...LOC 1849Z 239DEG 32KT 3113 8273
HAIL...<.75IN
WIND...60MPH
$$
KB075
WWUS52 KJAX 101900
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
300 PM EDT Sat Apr 10 2021
GAC065-101910-
/O.EXP.KJAX.SV.W.0026.000000T0000Z-210410T1900Z/
Clinch GA-
300 PM EDT Sat Apr 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINCH COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 3119 8288 3118 8280 3098 8261 3092 8283
3103 8289
TIME...MOT...LOC 1900Z 239DEG 32KT 3066 8274
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:33 PM EDT, 40 minutes earlier.
Area forecast discussion, Apr 10, 1:33 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
133 PM EDT Sat Apr 10 2021
.AVIATION...
[Through 18Z Sunday]
Continued VFR for a few more hours with gusty S-SW winds at 15G25
knots before weakening squall line reaches TAF sites in the 21-23Z
time frame with wind gusts up to 35 knots expected as MVFR CIGS/VSBYS
develop in storm activity along the squall line at all TAF sites.
Lingering -SHRA following the squall line in MVFR CIGS from 23-02Z
time frame before rainfall ends and leaves mostly MVFR CIGS at TAF
sites for most of the night before the next convective complex
enters the NE FL region from the Southwest and expect a mix of
developing rainfall and embedded storm activity in the 12-18z time
frame at all NE FL TAF sites, while should just be some light
rainfall at the SSI TAF site. Models generally showing the re-
development of lower MVFR CIGS/VSBYS, but some IFR conds are
possible at GNV/SSI during this time frame.
&&
.PREV DISCUSSION [931 AM EDT]...
.NEAR TERM [Through Tonight]...
A strong shortwave will move across the Southeast and along the
northern Gulf coast today. A mature squall line will move east
along the Florida Panhandle and Alabama towards the area this
afternoon. Guidance suggests the squall line will reach the
western portion of the area as early as 17-18Z, and then rapidly
move across the area. Dry air across central Florida will lift
into northeast Florida this morning and then into southeast
Georgia into the late morning and early afternoon. This drier air
may limit CAPE values across southeast Georgia, and the squall
line could begin to weaken as it reaches the western portion of
the area. The strongest portion of the shortwave will move across
the northern Gulf, which could cause the strongest convection to
move into the Suwannee Valley, where more instability is forecast
to reside. However, the drier air will lead to high DCAPE values
in southeast Georgia, so even a weakening squall line could lead
to strong to severe downburst winds, and this will be the biggest
threat this afternoon. Steep mid level lapse rates due to the
drier air aloft will lead to possible strong to isolated severe
storms across the area as the squall line moves through the area
this afternoon into the early evening.
It will be a breezy day across the area with southerly winds of
10-20 mph with gusts as high as 30-35 mph. The warm southerly
winds will help temperatures climb into the mid to upper 80s to
around 90 across the interior, and the lower 80s at the beaches.
Another shortwave is forecast to move across the northeastern Gulf
late tonight, leading to another round of showers and embedded
storms for northeast Florida near daybreak on Sunday. Overnight
lows will be in the low to mid 60s.
.SHORT TERM [Sunday Through Monday]...
Stacked low over the Ohio River Valley will weaken as it slowly
moves north into the Great Lakes. Its associated cold front will
move southeastward through area Sunday into Sunday night. Another
round of showers and embedded storms spread across northeast
Florida and into southeast Georgia. Models are developing a squall
line over the northern Gulf early Sunday morning and moving into
the Florida peninsula with the strongest storms moving across or
just south of north-central Florida. Due to modest shear and
dewpoints in the mid to upper 60s, an isolated strong to severe
storm will be possible with locally damaging wind gusts and hail
for northeast Florida. Also, deep moisture across northeast
Florida could lead to potential localized flooding due to heavy
rainfall and training storms. The cold front exits the area Sunday
night as weak high pressure builds into the area. Deep layer
ridging takes hold Monday leading to a warm and dry day.
.LONG TERM [Tuesday Through Saturday]...
On Tuesday, the ridge over the Gulf will begin to weaken as a cold
front enters the region. This slow moving cold front will cause an
unsettled pattern for the week as it moves southeastward through
the region. Rain chances return on Wednesday and linger til the
end of the week. Temperatures will be generally above normal with
highs in the 70s and 80s and lows in the 50s and 60s.
.MARINE...
Small Craft Advisory is in effect for the waters this afternoon
and evening for winds around 20 knots. Seas will be 5-7 feet
offshore. South to southeast winds will remain elevated near 10
knots the rest of the night. South to southwest winds will
increase to 15-20 knots with higher gusts by Saturday afternoon. A
squall line will enter the area from the west, and is expected to
weaken as it reaches the TAF sites in the late afternoon hours.
Showers will then remain possible into the evening hours before
dissipating. Another round of showers and embedded storms will
move into the northeast Florida TAF sites near daybreak on Sunday.
Rip Currents: High Risk of rip currents at the beaches today.
Moderate risk of rip currents at the beaches on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 79 54 84 54 / 10 30 0 0 0
SSI 63 78 60 80 61 / 50 30 10 0 0
JAX 62 81 60 83 58 / 40 60 10 0 0
SGJ 64 78 62 79 60 / 60 70 10 0 0
GNV 62 78 59 85 55 / 90 90 10 0 0
OCF 63 78 61 86 56 / 80 90 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory until 4 AM EDT Sunday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 11 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Special weather statement, Apr 10, 1:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
141 PM EDT Sat Apr 10 2021
FLZ020-021-GAZ134-149-162-163-101845-
Hamilton FL-Suwannee FL-Bacon GA-Atkinson GA-Clinch GA-Echols GA-
141 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE...HAMILTON...ECHOLS...
ATKINSON...SOUTHWESTERN BACON AND NORTHWESTERN CLINCH COUNTIES UNTIL
245 PM EDT...
* At 139 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Nashville to 16 miles south of Perry. Movement was east at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Live Oak, Jasper, Homerville, Pearson, Willacoochee, Jennings,
White Springs, Argyle, Statenville and Suwannee River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
3119 8305 3138 8311 3142 8296 3137 8264
3122 8269 3111 8264 3032 8275 3032 8280
2993 8280 2988 8289 3008 8307 3012 8323
3026 8325 3039 8317 3063 8331
TIME...MOT...LOC 1739Z 259DEG 30KT 3126 8330 2989 8348
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:33 AM EDT | Rip Current Statement | JAX | Camden, Glynn | 17 hr |
| Apr 10, 1:41 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch, Echols | 64 min |
| Apr 10, 2:18 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 42 min |
| Apr 10, 2:45 PM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 60 min |
| Apr 10, 2:59 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 46 min |
| Apr 10, 3:34 PM EDT | Special Weather Statement | JAX | Charlton, Pierce, Ware | 56 min |
| Apr 10, 4:08 PM EDT | Special Weather Statement | JAX | Brantley, Camden, Wayne | 67 min |
| Apr 10, 4:39 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 51 min |
| Apr 10, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 34 min |
| Apr 10, 4:49 PM EDT | Tornado Warning | JAX | Camden, Glynn | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.